Diuretic-Induced Hypokalemia in Uncomplicated Systemic Hypertension: Effect of Plasma Potassium Correction on Cardiac Arrhythmias
In the late 1970s and early 1980s, some researchers began to question the use of certain diuretics as antihypertensive agents,
reasoning that they could cause hypokalemia and therefore increase the likelihood of cardiac arrhythmias. In this small study
of patients with diuretic-induced hypokalemia, Freis's team found no evidence that the reduction of hypokalemia would
reduce the incidence of cardiac arrhythmias, suggesting no link between the two phenomena.
Number of Image Pages:
6 (1,003,669 Bytes)
1983-11-01 (November 1, 1983)
Khatri, Ibrahim M.
Freis, Edward D.
Periodical: Papademetriou, Vasilios, Ross Fletcher, Ibrahim M. Khatri, and Edward D. Freis. "Diuretic-Induced Hypokalemia in Uncomplicated
Systemic Hypertension: Effect of Plasma Potassium Correction on Cardiac Arrhythmias." The American Journal of Cardiology
52, (1 November 1983): 1017-1022. Article. 6 Images.
Technical Publishing Company
This item is in the public domain. It may be used without permission.
Medical Subject Headings (MeSH):
After 1980: Changing Trends in Hypertension Therapy